New Jersey, 2010Flash Flood in New Jersey, August 17, 2010
August 17, 2010 · NWS PHI · 1 event in 1 county or zone
A sea breeze front helped trigger slow moving and regenerating thunderstorms across coastal Atlantic County including Atlantic City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A sea breeze front helped trigger slow moving and regenerating thunderstorms across coastal Atlantic County including Atlantic City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 17, 2:23 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 17, 2:23 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT TUE AUG 17 2010
.SYNOPSIS...
A FRONTAL BOUNDARY WILL STALL ACROSS VIRGINIA AND MARYLAND DURING
TONIGHT AND WEDNESDAY. LOW PRESSURE RIDING ALONG THE FRONT IS
EXPECTED TO PASS OFF THE MIDDLE ATLANTIC COAST EARLY ON THURSDAY,
TAKING THE BOUNDARY ALONG WITH IT. WEAK HIGH PRESSURE SHOULD
FOLLOW FOR THURSDAY INTO THURSDAY NIGHT. ANOTHER FRONTAL BOUNDARY
FROM THE NORTHWEST IS FORECAST TO ARRIVE ON FRIDAY. HIGH PRESSURE
IS THEN EXPECTED OVER THE REGION NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONVECTION HAS FIRED ALONG THE SEA BREEZE FRONT IN DE AND
SOUTHEAST NJ WITH THE STRONGEST STORMS OVER SUSSEX COUNTY DE.
CONVECTION IS EXPECTED TO SUBSIDE AFTER SUNSET...AND THEN
REDEVELOP LATER TONIGHT AS LOW PRESSURE BEGINS TO DEVELOP TO OUR SOUTH.
GFS/NAM MOS TEMPERATURE VALUES ARE CLOSE FOR TONIGHT AND WERE
FOLLOWED.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
POTENTIAL HEAVY RAINFALL IS THE MAIN STORY FOR THIS TIME PERIOD.
HPC/MARFC QPF ARE QUITE CLOSE. HPC QPF WAS USED AS PRIMARY
FORECAST INPUT. EXPECT THERE MAY BE A FAIRLY SHARP NORTHERN
GRADIENT TO THE SIGNIFICANT PRECIPITATION. GIVEN HIGH
PRECIPITABLE WATER VALUES...MENTION OF POSSIBLE HEAVY RAINFALL FOR
WED & WED NIGHT WAS INCLUDED FOR SOUTHERN PORTION OF FORECAST
AREA.
BESIDES MENTIONING HEAVY RAINFALL IN FORECAST, WILL CONTINUE
MENTION IN HWO.
PRECIPITATION EXPECTED TO END EARLY THU AS LOW PRESSURE PULLS OFF
THE COAST.
DRY CONDITIONS EXPECTED ON FRIDAY WITH NEAR NORMAL TEMPERATURES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE UPPER RIDGE OF HIGH PRESSURE ACROSS THE SOUTHERN STATES DURING
THE LATE WEEK WILL BEGIN TO INTENSIFY AND RIDGE NORTHWARD ACROSS THE
CENTRAL U.S. DURING THE WEEKEND AND EARLY NEXT WEEK. THE NORTHEAST
STATES AND NEW ENGLAND WILL BE IN A DEVELOPING TROUGH AHEAD OF THE
BUILDING RIDGE. BOTH THE 12Z GFS AND 00Z ECMWF SHOW THESE FEATURES
WITH THE ECMWF SHOWING A MORE DEVELOPED TROUGH ACROSS THE EAST. THIS
PATTERN WILL CAUSE LOW PRESSURE TO MOVE FROM THE GREAT LAKES ON
SATURDAY TO OUR PART OF THE COUNTRY BY EARLY NEXT WEEK. A NEW LOW
MAY DEVELOP OFF THE COAST MON AND TUE AND BRING RENEWED SHOWER/TSTMS
TO THE AREA THIS IS SHOWN BY THE 00Z ECMWF.
IN TERMS OF CREATING THE EXTENDED FCST...HPC GRIDS WERE USED BY IN
LARGE WITH ONLY SMALL CHANGES. FRI NGT AND SAT ARE DRY FOR THE MOST
PART WITH ONLY CHC POPS WEST LATER SAT. LOW CHC OR SLGT CHC POPS ARE
IN MUCH OF THE REST OF THE PERIOD AS THE LOW AND ITS ASSOCIATED
FRONTS MEANDER ACROSS THE REGION. HEAVIER RAINS COULD DEVELOP EARLY
NEXT WEEK ALONG THE COAST ALONG WITH A DECENT ONSHORE FLOW IF THE
00Z ECMWF VERIFIES. PRESENTLY...THE HPC IS SIDING CLOSER TO THE GFS
SO ONLY LOW CHC POPS WILL BE IN THERE FOR NOW.
TEMPERATURES WILL BE CLOSE TO NORMAL OR A LITTLE ABOVE NORMAL. HIGHS
OVER THE WEEKEND AND MON WILL BE MAINLY IN THE LOW TO MID 80S WITH
LOWS RANGING FROM THE LOW 60S UP NORTH TO AROUND 70 IN THE PHILLY
METRO AREA. READINGS ON TUE WILL BE A FEW DEGREES LOWER...CLOSE TO
NORMAL FOR LATE AUG.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A WEAKENING COLD FRONT HAS NEARLY STALLED FROM FAR SOUTHEASTERN NEW
JERSEY DOWN THROUGH THE DELMARVA. THIS BOUNDARY SHOULD SETTLE A BIT
FARTHER TO THE SOUTH BEFORE COMPLETELY STALLING. BEHIND THIS FRONT,
DRIER AIR HAS WORKED INTO THE AREA ALLOWING FOR LIMITED CUMULUS
DEVELOPMENT. HOWEVER, A STRENGTHENING UPPER-LEVEL JET IS TOSSING
SOME MID TO MOSTLY HIGH CLOUDS ACROSS THE AREA. ALONG AND SOUTH OF
THE FRONT, DEEPER MOISTURE IS HELPING TO INITIATE ISOLATED/SCATTERED
SHOWERS AND THUNDERSTORMS. THERE HAS BEEN SOME ACTIVITY IN THE
VICINITY OF KACY, WHICH WAS PROBABLY ENHANCED SOME BY A DEVELOPING
SEA BREEZE. THEREFORE, WE USED A VCSH WITH A CB FOR A LITTLE WHILE
TO ACCOUNT FOR THIS AND CARRIED SOME HAZE GIVEN THE HIGHER SURFACE
MOISTURE. IT APPEARS THOUGH THAT THE MAJORITY OF THIS ACTIVITY
SHOULD TEND TO STAY SOUTH AND EAST OF KACY AND KMIV, BUT WITH HIGHER
DEW POINTS HANGING ON, SOME ISOLATED ACTIVITY IS POSSIBLE FOR AWHILE
THIS AFTERNOON. ALSO WITH THE DEEPER MOISTURE STILL AT KACY AND
KMIV, SOME STRATOCUMULUS WILL LINGER FOR AWHILE. IT DOES APPEAR THAT
SOME DRYING ARRIVES EVEN HERE LATER, THEREFORE WILL NOT FAVOR ANY
FOG TONIGHT.
THE MID AND ESPECIALLY HIGH CLOUDS WILL CONTINUE TO MOVE ACROSS THE
AREA TONIGHT AS AN AREA OF LOW PRESSURE ORGANIZES TO OUR WEST ALONG
THE FRONTAL BOUNDARY. WHILE A NORTHWESTERLY WIND UNDER 10 KNOTS
OCCURS INTO THIS EVENING, THE FLOW IS LIGHT ENOUGH WERE SOME LOCAL
WIND SHIFTS TO THE SOUTHWEST TO EVEN SOUTHEAST WILL BE POSSIBLE.
MOST TERMINALS WILL HAVE A LIGHT AND VARIABLE WIND TONIGHT, ALTHOUGH
SOME SLIGHT INCREASE AND SHIFT TO THE NORTHEAST IS EXPECTED TOWARD
SUNRISE WEDNESDAY.
FOR WEDNESDAY, AN AREA OF LOW PRESSURE WILL BE APPROACHING FROM THE
SOUTHWEST THEREFORE THE CLOUDS WILL INCREASE AND LOWER THROUGH THE
DAY. WHILE THERE IS SOME UNCERTAINTY STILL WITH THE EXACT TRACK AND
PLACEMENT OF THE MAIN RAIN AREA, THERE IS A CONSENSUS THAT THE
HEAVIER RAIN OCCURS SOUTH AND EAST OF KPHL. OUR CONFIDENCE IS LOWER
THAN AVERAGE REGARDING THE TIMING, THEREFORE WE CARRIED SOME LIGHT
RAIN FROM KPHL/KPNE SOUTH AND EAST STARTING AROUND MIDDAY. THE
CEILINGS AND VISIBILITIES SHOULD LOWER DURING THE AFTERNOON AND
BEYOND THE TAF PERIOD AS THE STORM SYSTEM MOVES THROUGH /THIS WAS
INDICATED IN THE KPHL 30-HOUR TAF/. KTTN, KABE AND KRDG MAY NOT SEE
MUCH RAIN FROM THIS AND PROBABLY AFTER 18Z WEDNESDAY, SO WE DID NOT
INCLUDE A MENTION FOR NOW. A LIGHT NORTHEAST TO EAST WIND WILL
INCREASE TO NEAR 10 KNOTS DURING THE DAY.
OUTLOOK...
AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE MID ATLANTIC REGION
WEDNESDAY NIGHT BEFORE SLIDING TO OUR EAST THURSDAY MORNING. THIS
WILL BRING AN AREA OF RAIN TO THE AREA ESPECIALLY SOUTH AND EAST OF
KPHL. THERE APPEARS TO BE A SWATH OF HEAVY RAIN MAINLY FOR KMIV AND
KACY. SOME THUNDERSTORMS CANNOT BE RULED OUT HOWEVER THIS POTENTIAL
LOOKS LOW AT THIS TIME. THIS SYSTEM WILL PRODUCE LOWERED CEILINGS
AND VISIBILITIES WITH THE BETTER CONDITIONS PROBABLY AT KABE AND
KRDG. THIS SYSTEM MOVES AWAY THURSDAY MORNING WITH IMPROVING
CONDITIONS. A WEAK AREA OF HIGH PRESSURE THEN BUILDS IN FOR FRIDAY
INTO SATURDAY, HOWEVER A WEAK FRONTAL BOUNDARY MAY SETTLE INTO OUR
AREA AND LINGER INTO SUNDAY.
&&
.MARINE...
A WEAKENING COLD FRONT HAS SETTLED ACROSS THE FAR SOUTHERN WATERS
THIS AFTERNOON. THIS BOUNDARY SHOULD SETTLE A LITTLE FARTHER
SOUTHWARD BEFORE COMPLETELY STALLING, HOWEVER IT MAY NOT ACTUALLY
GET SOUTH OF BUOY 44009. THERE CONTINUES TO BE A VERY WARM AND HUMID
AIRMASS AHEAD OF THE FRONT, WHICH HAS ALLOWED ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE SOUTHERN WATERS.
SOME OF THE STORMS MAY CONTAIN GUSTY WINDS ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING. THE OVERALL CONDITIONS ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA THROUGH THE PERIOD.
AS THE FRONT STALLS WE TURN OUR ATTENTION TO THE WEST FOR A
DEVELOPING AREA OF LOW PRESSURE. THIS FEATURE IS FORECAST TO TRACK
EASTWARD AND ACROSS THE MID ATLANTIC WEDNESDAY AND WEDNESDAY NIGHT
BEFORE SLIDING TO THE EAST THURSDAY MORNING. THE SURFACE WINDS ARE
FORECAST TO SHIFT AROUND TO THE NORTHEAST AND EAST LATE TONIGHT AND
WEDNESDAY AS THE SURFACE LOW APPROACHES. THERE STILL REMAINS SOME
UNCERTAINTY ON THE EXACT TRACK OF THE SURFACE LOW WHICH WILL
ULTIMATELY DETERMINE THE WINDS. IT IS POSSIBLE THAT MORE OF A WARM
SECTOR GETS INTO OUR FAR SOUTHERN WATERS WEDNESDAY NIGHT TO ALLOW
THE WINDS TO SHIFT TO THE SOUTHEAST. THIS IS OF LOWER CONFIDENCE.
WHILE THE LOW-LEVEL FLOW IS FORECAST TO STRENGTHEN, THE FORECAST
SOUNDINGS INDICATE THE WINDS REMAIN UNDER 25 KNOTS. A SWATH OF HEAVY
RAIN LOOKS TO OCCUR WITH THIS SYSTEM, WHICH SHOULD BE MOSTLY ACROSS
OUR SOUTHERN WATERS AND DELAWARE BAY. AS THE SYSTEM MOVES AWAY ON
THURSDAY, THE WINDS WILL SHIFT AROUND TO NORTH AND THEN PROBABLY
SETTLE FROM THE SOUTH AS THE FLOW WEAKENS SOME. A WEAK AREA OF HIGH
PRESSURE THEN BUILDS IN FOR FRIDAY INTO SATURDAY, HOWEVER A WEAK
FRONTAL BOUNDARY MAY SETTLE INTO OUR AREA AND LINGER INTO SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...SZATKOWSKI
NEAR TERM...SZATKOWSKI
SHORT TERM...SZATKOWSKI
LONG TERM...O'HARA
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Aug 17, 4:34 AM EST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 AM EDT TUE AUG 17 2010
NJZ001-007>010-012-013-015-019-PAZ054-055-060>062-067>071-180945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
534 AM EDT TUE AUG 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>003-MDZ008-012-015-019-020-NJZ016>018-020>023-027-180945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-CAMDEN-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
534 AM EDT TUE AUG 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
RAIN MAY BE HEAVY AT TIMES FROM WEDNESDAY INTO WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-180945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
534 AM EDT TUE AUG 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-180945-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
534 AM EDT TUE AUG 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. CONDITIONS MAY
IMPROVE DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
RAIN MAY BE HEAVY AT TIMES FROM WEDNESDAY INTO WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 17, 12:23 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
123 PM EDT TUE AUG 17 2010
DEZ003-004-171845-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
123 PM EDT TUE AUG 17 2010
...STRONG THUNDERSTORMS WILL AFFECT EASTERN SUSSEX COUNTY...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF GEORGETOWN TO 20 MILES SOUTHEAST OF GEORGETOWN...MOVING
EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR LONG NECK AROUND 145
PM...LEWES...MILLVILLE AROUND 200 PM...OCEAN VIEW AROUND 215
PM...SOUTH BETHANY AND REHOBOTH BEACH AROUND 230 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING TO START OCCURRING FROM THESE STORMS. IF ON
THE BEACH, PLEASE SEEK SHELTER IMMEDIATELY AT THE FIRST SIGN OF
THREATENING WEATHER. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3845 7520 3885 7526 3885 7522 3880 7516
3879 7511 3881 7509 3880 7507 3865 7505
3863 7506 3860 7504 3859 7505 3847 7503
3846 7503 3844 7505
TFGSpecial weather statement, Aug 17, 12:29 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
129 PM EDT TUE AUG 17 2010
NJZ022-024>026-171830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-
129 PM EDT TUE AUG 17 2010
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...CAPE MAY AND
POSSIBLY EXTREME SOUTHERN OCEAN COUNTY...
AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 7 MILES WEST OF ATLANTIC
CITY...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR MARGATE
CITY...PLEASANTVILLE AROUND 145 PM...VENTNOR CITY...ABSECON AROUND
200 PM...ATLANTIC CITY AROUND 215 PM AND BRIGANTINE AROUND 230 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT LIGHTNING TO START OCCURRING FROM THESE STORMS. IF ON THE
BEACH, PLEASE SEEK SHELTER IMMEDIATELY AT THE FIRST SIGN OF
THREATENING WEATHER. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3937 7440 3936 7440 3929 7452 3930 7454
3928 7455 3928 7464 3930 7458 3930 7464
3945 7467 3950 7440 3949 7436 3949 7432
3947 7429 3945 7429
TFGSpecial weather statement, Aug 17, 1:42 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT TUE AUG 17 2010
NJZ022-025-171945-
ATLANTIC NJ-COASTAL ATLANTIC NJ-
242 PM EDT TUE AUG 17 2010
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC COUNTY...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF ATLANTIC CITY...MOVING EAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR MARGATE CITY...LONGPORT AROUND 300
PM...VENTNOR CITY AROUND 315 PM...ATLANTIC CITY AROUND 330 PM AND
BRIGANTINE AROUND 345 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. PLEASE LEAVE THE BEACHES AT THE FIRST SIGN OF THREATENING
WEATHER.
LAT...LON 3942 7433 3938 7439 3935 7441 3929 7452
3930 7463 3928 7467 3944 7466 3945 7447
3946 7447 3945 7446 3946 7444 3945 7438
3946 7429
TFGSpecial weather statement, Aug 17, 2:21 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EDT TUE AUG 17 2010
DEZ002>004-172015-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
321 PM EDT TUE AUG 17 2010
...STRONG THUNDERSTORMS WILL AFFECT KENT AND SUSSEX COUNTIES...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CONTINUE TO FORM AS A SEA BREEZE FRONT MOVES TO
THE WEST. THE LATEST WESTERN EXTENT OF THE STORMS EXTEND ALONG A
LINE FROM 15 MILES NORTHEAST OF GEORGETOWN TO 4 MILES SOUTH OF
GEORGETOWN...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE
NEAR LEWES AROUND 345 PM...DEWEY BEACH...HENLOPEN ACRES AROUND 400
PM...FRANKFORD AND LONG NECK AROUND 415 PM.
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE EXTREME SOUTHEASTERN
PART OF SUSSEX COUNTY.
LAT...LON 3845 7530 3863 7551 3902 7533 3898 7529
3893 7530 3889 7525 3883 7521 3879 7513
3879 7511 3881 7509 3880 7507 3847 7503
3844 7505
TFGSpecial weather statement, Aug 17, 3:23 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 PM EDT TUE AUG 17 2010
DEZ003-004-172215-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
423 PM EDT TUE AUG 17 2010
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF GEORGETOWN...MOVING
SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR LEWES...DAGSBORO
AROUND 430 PM...HENLOPEN ACRES...REHOBOTH BEACH AROUND 445 PM...DEWEY
BEACH...MILLVILLE AROUND 500 PM...BETHANY BEACH AND OCEAN VIEW AROUND
515 PM.
THIS IS ONE OF SEVERAL SCATTERED THUNDERSTORMS THAT CONTINUE TO DEVELOP
IN THE COUNTY AS A SEA BREEZE FRONT MOVES WEST THROUGH THE COUNTY.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE SOUTHEAST PART OF THE
COUNTY UNTIL 530 PM.
LAT...LON 3880 7570 3884 7563 3884 7555 3890 7549
3893 7540 3890 7526 3883 7521 3880 7516
3879 7511 3880 7508 3865 7505 3863 7506
3860 7504 3850 7504 3848 7561
TFGFlash Flood, Atlantic
- When
- August 17, 3:25 PM EST to 5:30 PM EST
- Where
- Atlantic County, Atlantic City to 1.33 mi NE of Margate City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.370, -74.450
Thunderstorms with torrential downpours caused flash flooding on Brigantine Island including Atlantic City. Flooding was reported on many side streets and roadways toward Lakes and Absecon Bays in Atlantic City. Doppler Radar storm total estimates reached 3.73 inches just west of Atlantic City. An actual storm total of 3.58 inches was measured in Margate City.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Tennessee, August 17 to 19, 2010$95 million · 13 events
- Flash Flooding in Virginia, August 17, 20101 death · $60,000 · 6 events
- Damaging Winds in Arizona, August 17, 2010$337,000 · 60 kt wind · 4 events
- Flash Flood and Heavy Rain in Alabama, August 17, 2010$300,000 · 4 events
- Lightning Strike in Georgia, August 17, 2010$100,000 · 1 event
- Flash Flood and Flood in Tennessee, August 17, 2010$80,000 · 2 events
- Flash Flood and Damaging Wind in Arizona, August 17, 2010$50,000 · 53 kt wind · 4 events
- Damaging Winds in Texas, August 17, 2010$46,000 · 67 kt wind · 5 events
- Damaging Winds in Texas, August 17, 2010$50,000 · 65 kt wind · 2 events
- Flood in Kansas, August 17, 20103 injured · $15,000 · 1 event
- Flash Flooding in North Carolina, August 17, 2010$40,000 · 2 events
- Flash Flooding and Damaging Wind in Arizona, August 17, 2010$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256733.